MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.E1.Initial reporter phone: (b)(6).The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto 3 system and there was a burn smell from the patch unit.Patch number 2 of the green cable became stripy in intermittence during the procedure.Managed to finish by moving the cable slightly.No harm on patient.Additional information was received on 31-oct-2025 indicated that there was a burn smell from the patch unit.The patch was no longer visible.Tried with another pu which solved the issue.The event is considered non-reportable, however, bwi became aware on 31-oct-2025 of a burn smell from the patch unit and have reassessed this issue as reportable.The awareness date for this record is 31-oct-2025.
 
Additional Manufacturer Narrative
H4.Device manufacture date and d4.Primary udi number have been added.During an internal review on 25-nov-2025, noted a correction to the 3500a initial under h11.Additional manufacturer narrative as in error included, ¿d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.¿ it should have stated, ¿d4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available." if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto 3 system.It was reported patch number #2 of the green patch sensor cable became stripy in intermittence during the procedure.No harm on patient, managed to finish by moving the cable slightly.In addition, it was reported that the customer mentioned burn smell from the patch unit.The patch was no longer visible.The customer tried another patch unit which solved the issue.A replacement patch unit was requested.The investigation was completed on 21-jan-2026.It was confirmed that the reported issue was resolved by using another patch unit.The bwi field service representative confirmed that a replacement patch unit was provided to the customer.Issue was resolved.The system was ready for use.The suspected patch unit associated with this complaint has been returned to the manufacture for further analysis.Burn smell issue: during investigation, no burning signs were detected on the patch unit.The burn smell from the patch unit issue was not confirmed.No failure was found with patch unit.Green patch #2 issue: during investigation it was found that the yellow patch sensor cable was faulty and caused reported issue.It was confirmed that the issue was resolved by replacing the yellow patch sensor cable with a replacement one.The complaint history of the system was reviewed and no more similar problems were found since the issue occurred.The system is ready for use.A manufacturing record evaluation was performed for the carto 3 system # (b)(6), and no internal actions related to the reported complaint condition were identified.Explanation of codes: investigation findings: electrical problem identified (c02) / investigation conclusions: cause traced to component failure (d02) / component code: hub ((b)(6)) were selected as related to the customer¿s reported ¿patch number #2 of the green patch sensor cable became stripy in intermittence¿ issue.In addition, biosense webster inc.Analysis finding of the ¿yellow patch sensor cable was faulty¿.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) / component code: hub ((b)(6)) were selected as related to the customer¿s reported ¿burn smell from the patch unit¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23612377
Report Number2029046-2025-03870
Device Sequence Number9259054
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public(01)10846835000870(11)130319
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K231207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer11/21/2025
01/21/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date11/26/2025
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown